|Reyataz vs Kaletra
Jan 22, 2006
I am currently taking boosted Reyataz and have high billirubin causing yellow eyes. I am considering switching to Kaletra. I am recently diagnosed and in addition taking Truvada. My question is boosted Reyataz with Truvada more favorable towards minimizing lipodystrophy vs taking Kaletra with Truvada?
| Response from Dr. Young
Thanks for your post.
You're having one of the more common side effects of atazanavir (Reyataz)-- yellowing of the eyes (scleral icterus) or of the skin (jaundice) affects a small percentage of patients. The rate appears to be higher among persons who take atazanavir with ritonavir (Norvir) boosting.
Switching from one boosted PI to another is a very reasonable way to proceed-- there are no head-to-head data on the two PIs in first-line treatment, so comparisons are speculative. It's probable, though not proven, that lopinavir/ritonavir (Kaletra) will result in higher cholesterol and triglycerides (lipids), there's less to go on to predict rates of lipodystrophy. As you'll read from my other posts, I'll tend to use boosted fosamprenavir (Lexiva) in this situation, since the lipid profile seems better than Kaletra. In either event, neither fosamprenavir nor Kaletra causes icterus or jaundice, so your symptoms should improve.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Can You Get Hiv Without Sex?
- Whats The Longest You Can Live With Hiv?
- How Many People Die Each Year From Hiv Aids?
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- Range For Viral Load In Hcv
- Can I Have Unprotected Sex With Someone Who Is Hiv Positive And Not Get Infected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.